Alert archive / Oregon / Wind Advisories in 2008

Wind Advisory 7, NWS Pendleton, OR

January 25, 2008Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 25, 2008, 2:18 PM PST for Union County, Oregon. It took effect at Jan 25, 2008, 7:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2008, 2:18 PM PST (22:18 UTC)
In effect from
Jan 25, 2008, 7:00 PM PST
Expired
Jan 27, 2008, 3:40 AM PST
In force
33 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2008-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2008-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 252218
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
218 PM PST FRI JAN 25 2008

...STRONG WINDS EXPECTED IN THE GRANDE RONDE VALLEY TONIGHT AND
TOMORROW...

ORZ049-260700-
/O.NEW.KPDT.WI.Y.0007.080126T0300Z-080127T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
218 PM PST FRI JAN 25 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST
SATURDAY. 

PRESSURE GRADIENTS ARE INCREASING IN THE GRANDE RONDE VALLEY THIS
AFTERNOON AND WIND SPEEDS HAVE ALREADY BEGUN TO INCREASE. SUSTAINED
SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TO BEGIN THIS EVENING AND LAST THROUGH SATURDAY
EVENING...ESPECIALLY IN THE SOUTHERN GRAND RONDE VALLEY...IN LADD
AND PYLES CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
5 follow-up statements
000 
WWUS76 KPDT 260640
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1040 PM PST FRI JAN 25 2008

ORZ049-261445-
/O.CON.KPDT.WI.Y.0007.000000T0000Z-080127T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1040 PM PST FRI JAN 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY. 

FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS REACHING 30 TO 40
MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH SATURDAY EVENING...
ESPECIALLY IN THE SOUTHERN GRAND RONDE VALLEY...IN LADD AND PYLES
CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 261332
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
532 AM PST SAT JAN 26 2008

ORZ049-262145-
/O.CON.KPDT.WI.Y.0007.000000T0000Z-080127T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
532 AM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...
ESPECIALLY IN THE SOUTHERN GRAND RONDE VALLEY...IN LADD AND PYLES
CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION. THIS WILL
ALSO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WHICH WILL
CREATE VERY LOW VISIBILITY AT TIMES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
000 
WWUS76 KPDT 261917
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1117 AM PST SAT JAN 26 2008

ORZ049-270300-
/O.CON.KPDT.WI.Y.0007.000000T0000Z-080127T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1117 AM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...
ESPECIALLY IN THE SOUTHERN GRANDE RONDE VALLEY...IN LADD AND PYLES
CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION. THIS WILL
ALSO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WHICH WILL
CREATE VERY LOW VISIBILITY AT TIMES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 270241
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
641 PM PST SAT JAN 26 2008

ORZ049-271200-
/O.EXT.KPDT.WI.Y.0007.000000T0000Z-080127T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
641 PM PST SAT JAN 26 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. 

FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...
ESPECIALLY IN THE SOUTHERN GRANDE RONDE VALLEY...IN LADD AND
PYLES CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION.
THIS WILL ALSO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WHICH
WILL CREATE VERY LOW VISIBILITY AT TIMES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 271140
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
340 AM PST SUN JAN 27 2008

ORZ049-271245-
/O.CAN.KPDT.WI.Y.0007.000000T0000Z-080127T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
340 AM PST SUN JAN 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND THE WINDS HAVE
DIMINISHED IN THE GRANDE RONDE VALLEY. WIND SPEEDS ARE NO LONGER
REACHING WIND ADVISORY LEVELS AND THEREFORE THE WIND ADVISORY HAS
BEEN CANCELLED. HOWEVER BREEZY TO WINDY CONDITIONS WITH BLOWING
AND DRIFTING SNOW ARE STILL EXPECTED THROUGH THE DAY.

$$

RSC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 25, 10:05 AM PST, 4 hours 13 minutes earlier.

Area forecast discussion, Jan 25, 10:05 AM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1005 AM PST FRI JAN 25 2008

UPDATED AVIATION DISCUSSION

.UPDATE...SNOW SHOWERS THAT MOVED THROUGH EASTERN OREGON OVERNIGHT
HAVE PROGRESSED EASTWARD AND ARE NO LONGER IMPACTING THE REGION.
WEAK RIDGING HAS BUILT OVER THE AREA...ALLOWING FOR DRY CONDITIONS
AND MOSTLY SUNNY TO PARTLY CLOUDY SKIES TODAY. FAIR WEATHER IS
EXPECTED TO PERSIST THROUGH TONIGHT WITH THE EXCEPTION OF THE
POSSIBILITY OF ISOLATED SNOW SHOWERS IN THE MOUNTAINS OF EASTERN
OREGON. DESPITE SUNNY SKIES...TEMPERATURES WILL REMAIN BELOW NORMAL
TODAY DUE TO NORTHWEST FLOW ALOFT. HOWEVER...IT WILL BE WARMER THAN
YESTERDAY. WINDS WILL GENERALLY REMAIN LIGHT BUT ARE EXPECTED TO
INCREASE OVERNIGHT. STRONG TEMPERATURE AND PRESSURE GRADIENTS IN THE
VICINITY OF THE GRANDE RONDE VALLEY MAY FACILITATE THE ISSUANCE OF
WIND ADVISORIES LATER TODAY.  CALDER

&&

.AVIATION...MVFR CONDITIONS MAY PERSIST AT TIMES EXCEPT FOR TAF
SITES KRDM...KYKM UNTIL 22Z. OTHERWISE VFR CONDITIONS ARE LIKELY. A
STORM SYSTEM WILL NEAR THE AREA AFTER 02Z CREATING MVFR/IFR
CONDITIONS STARTING AT KYKM AFTER 02Z...THEN AT KRDM AFTER
06Z...THEN AFTER 08Z FOR THE REMAINDER OF THE TAF SITES DUE TO
LOW CEILINGS AND VSBY IN SNOW SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  25  24  34  31 /  10  10  30  70
ALW  26  24  37  32 /  10  10  30  70
PSC  28  21  35  32 /  10  10  30  60
YKM  29  18  34  26 /  10  10  30  60
HRI  28  21  36  33 /  10  10  30  60
ELN  25  17  30  25 /  10  10  30  60
RDM  31  21  32  28 /  10  10  30  60
LGD  30  25  36  29 /  10  10  30  60
GCD  26  26  35  25 /  10  10  30  70
DLS  30  24  37  34 /  10  10  30  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR ORZ502-503.

WA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR WAZ030.

&&

TI:GYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/97
Hazardous weather outlook, Jan 25, 6:40 AM PST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
640 AM PST FRI JAN 25 2008

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-261415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
640 AM PST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A DRY NORTHWEST FLOW ALOFT WILL REPLACE A DEPARTING WEATHER SYSTEM
TODAY. AS SUCH FAIR BUT CONTINUED COLD CONDITIONS WILL PERSIST
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

SNOW SATURDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON,
     CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A STRONG PACIFIC WEATHER SYSTEM WILL MOVE INTO THE REGION WITH SNOW
SPREADING ACROSS THE HIGHER ELEVATIONS...AND RAIN OR A MIX OF RAIN AND
SNOW IN THE LOWER ELEVATIONS. THIS STORM WILL LIKELY PRODUCE HEAVY
SNOW ACCUMULATIONS OVER THE NORTHERN AND SOUTHERN BLUE MOUNTAINS DUE
TO A COMBINATION OF ABUNDANT MOISTURE AND AN UP SLOPE FLOW. A WINTER
STORM WATCH IS IN EFFECT FOR THE BLUE MOUNTAINS FROM SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON SEE NWS PRODUCT ID PDXWSWPDT FOR
MORE DETAILS. ELSEWHERE LIGHT TO MODERATE SNOW ACCUMULATIONS ARE
POSSIBLE SATURDAY THROUGH SUNDAY. UNSETTLED CONDITIONS WITH FREQUENT
PACIFIC WEATHER SYSTEMS WILL CONTINUE TO AFFECT THE AREA THROUGH
MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:09 AM PSTWinter Storm WatchPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 5 more27 hr

Nearby

Wind Advisories in Oregon, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.